Posted by Simon (188.8.131.52) on July 31, 2001 at 19:31:57:
In Reply to: Sansert is bad stuff!!! posted by Jim L on July 31, 2001 at 19:03:39:
This is the sort of thing I referred to in a post a few weeks back. Methysergide (Deseril in the UK, Sansert in the US) is indeed a potentially dangerous drug, but this is prevented by having a drug holiday of a month minimum after six months. (Here it can only be prescribed under hospital supervision.) I trust your doctors were not stupid enough to ignore that. If they were it is they that are responsible, not the methysergide itself.
Secondly there is no problem with sumatriptan and methysergide. The drug which interacts with the latter is ergotamine, so Imigran is safe.
For further info, the BNF is now online, and is a source of very good and reliable information. Having said that, to find ch stuff requires a bit of digging, something which I believe Peter Goadsby is currently addressing with them.
Post a Followup